Development of Severe Heart Failure in a Patient with Squamous Non-small-cell Lung Cancer During Nivolumab Treatment
Related Experiment Video
Updated: Dec 20, 2025

Intramucosal Inoculation of Squamous Cell Carcinoma Cells in Mice for Tumor Immune Profiling and Treatment Response Assessment
Published on: April 22, 2019
Yumiko Samejima1, Atsuhiko Iuchi2, Tomohiro Kanai1
1Department of Thoracic Oncology, Osaka Habikino Medical Center, Japan.
Abstract:
Cardiac side effects associated with immune checkpoint inhibitors (ICIs) are an uncommon but serious complication with a relatively high mortality. We experienced a case of cardiomyopathy induced by nivolumab. Echocardiography showed diffuse hypo-kinesis of the left ventricular cardiac wall and a significant decrease in the ejection fraction, like dilated cardiomyopathy. The myocardial biopsy showed non-inflammatory change; cardiac function gradually improved after treatment of acute heart failure without a corticosteroid. Although non-inflammatory left ventricular dysfunction induced by ICIs is rare, it is a reported cardiovascular toxicity. Physicians should consider this complication when treating patients with ICIs for malignant diseases.
More Related Videos
05:11Author Spotlight: Establishing a Murine Non-Small Cell Lung Cancer Model for Developing Nanoformulations of Anticancer Drugs
Published on: May 10, 2024
04:04Endobronchial Ultrasound-guided Intratumoral Injection of Cisplatin for the Treatment of Isolated Mediastinal Recurrence of Lung Cancer
Published on: February 12, 2017
Related Concept Videos
Heart Failure III: Clinical Manifestations
Heart Failure II: Pathophysiology
Heart Failure VII: Nursing Interventions
Heart Failure V: Medical Management
Cardiomyopathy VI: Nursing Management
Heart Failure I: Introduction